MAUDE Adverse Event Report: ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.How many patients have experienced an infection with surgicel powder? 2.How many patients have experienced an infection with prineo 22? please provide the following information for each patient event: 3.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 4.What are the name and date of index surgical procedure? 5.What were the diagnosis and indication for the index surgical procedure? 6.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.7.Was there any intraoperative concurrent use of other products? 8.What is the lot number of prineo 22? 9.What is the lot number of the surgicel powder? 10.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 11.Where was the surgicel used (on what tissue)? 12.How much surgicel was used during the procedure? 13.Was the surgicel product left in place? was the excess irrigated and removed? 14.How was the wound cleaned and dried prior to prineo application? 15.What prep was used prior to, during or after adhesive use? 16.Was a dressing placed over the incision? if so, what type of cover dressing used? 17.What were current symptoms following the index surgical procedure? what was the onset date? 18.Were cultures performed? if yes, results? 19.Is a photo available of the patient infection? 20.Has any surgical or medical intervention been performed? 21.What is physician¿s opinion as to the cause of this event? 22.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative infection? 23.Was there an alleged deficiency of the prineo 22 that contributed to the patient¿s post-operative infection? 24.What is the patient¿s current status? 25.Is the patient hypersensitive or have allergies to cyanoacrylate or formaldehyde? 26.Is the patient hypersensitive to pressure sensitive adhesives? 27.Was patient screening done prior the procedure, e.G.Check patient not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? 28.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? 29.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? 30.What is the users experience w/ surgicel powder? 31.What is the users experience w/ prineo 22? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.The products used are causing infections.Additional information was requested.

Brand Name
SURGICEL POWDER USA - ABSORBABLE HEMOSTA
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22911960
Report Number2210968-2025-09918
Device Sequence Number15715368
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown